Translator Disclaimer
1997 THE PERIOD OF A LOTKA-VOLTERRA SYSTEM1
Shagi-Di Shih
Taiwanese J. Math. 1(4): 451-470 (1997). DOI: 10.11650/twjm/1500406122

Abstract

A classical Lotka-Volterra system of two rst-order nonlinear dierential equations modeling predator prey competition in population biology has been known to have an algebraic relation between two dependent variables for its periodic behavior in the phase plane since pioneering works by Lotka [12] on chemical reaction, Lotka [13] on parasitology, and Volterra [24] on shing activity in the upper Adriatic Sea. The techniques of Volterra [24], Hsu [10], Waldvogel [25, 26], Rothe [19], and Shih [22] in obtaining an integral representation of the period of Lotka-Volterra system are surveyed. These integrals are then shown to be equivalent.

Citation

Download Citation

Shagi-Di Shih. "THE PERIOD OF A LOTKA-VOLTERRA SYSTEM1." Taiwanese J. Math. 1 (4) 451 - 470, 1997. https://doi.org/10.11650/twjm/1500406122

Information

Published: 1997
First available in Project Euclid: 18 July 2017

MathSciNet: MR1486565
Digital Object Identifier: 10.11650/twjm/1500406122

Subjects:
Primary: 34-02, 34A34, 34C25, 92D25

Rights: Copyright © 1997 The Mathematical Society of the Republic of China

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.1 • No. 4 • 1997
Back to Top